Alert archive / Florida / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 59, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at May 24, 2025, 4:18 PM EDT for Brevard County, Osceola County, Florida. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2025, 4:18 PM EDT (20:18 UTC)
- Expired
- May 24, 2025, 4:48 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brevard County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 26 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1237 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
629
WUUS52 KMLB 242018
SVRMLB
FLC009-097-242100-
/O.NEW.KMLB.SV.W.0059.250524T2018Z-250524T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
418 PM EDT Sat May 24 2025
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Brevard County in east central Florida...
East central Osceola County in east central Florida...
* Until 500 PM EDT.
* At 418 PM EDT, a severe thunderstorm was located 7 miles west of
Camp Holly Fish Camp, moving south at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, West Melbourne, and
Forever Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2820 8103 2818 8068 2788 8075 2797 8109
TIME...MOT...LOC 2018Z 012DEG 17KT 2811 8087
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Fehling1 follow-up statement
041 WWUS52 KMLB 242048 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 448 PM EDT Sat May 24 2025 FLC009-097-242058- /O.CAN.KMLB.SV.W.0059.000000T0000Z-250524T2100Z/ Brevard FL-Osceola FL- 448 PM EDT Sat May 24 2025 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BREVARD AND EAST CENTRAL OSCEOLA COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However small hail and gusty winds are still possible with this thunderstorm. LAT...LON 2820 8103 2818 8068 2788 8075 2797 8109 TIME...MOT...LOC 2047Z 012DEG 17KT 2798 8090 $$ Sedlock
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 3:36 PM EDT, 42 minutes earlier. Its key messages:
- Issued at 333 PM EDT Sat May 24 2025
- Marginal Risk for severe storms this afternoon and early evening mainly inland from the immediate coast; primary hazards include gusty to damaging winds and large hail
- Continued chance for afternoon/evening rain and lightning storms Sunday into next week
- Heat and humidity build each day into next week with peak heat index values around 100 this weekend, 100-105 next week
Area forecast discussion, May 24, 3:36 PM EDT, 42 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 336 PM EDT Sat May 24 2025 ...New KEY MESSAGES, DISCUSSION, MARINE, FIRE WEATHER... .KEY MESSAGES... Issued at 333 PM EDT Sat May 24 2025 - Marginal Risk for severe storms this afternoon and early evening mainly inland from the immediate coast; primary hazards include gusty to damaging winds and large hail - Continued chance for afternoon/evening rain and lightning storms Sunday into next week - Heat and humidity build each day into next week with peak heat index values around 100 this weekend, 100-105 next week && .DISCUSSION... Issued at 333 PM EDT Sat May 24 2025 Through tonight...Late morning Cape sounding shows considerable instability with MUCAPE near 4900 J/kg. Strong sfc heating combined with cool mid level temps (-9.7C at 500mb) is producing steep lapse rates. Pocket of mid level dry air seen on the sounding is helping to produce DCAPE of 1300 J/kg indicative of strong downburst potential very prominent outflow boundaries seen on KMLB Doppler radar emanating from convection. Storms firing behind the sea breeze just inland from the immediate coast will continue develop along/behind the inland- moving sea breeze. Steering flow is toward the east at 10-15 mph but storms along and behind the sea breeze will exhibit more erratic motion. Focus for strong/severe storms will shift to the interior through early eve as sea/lake/outflow boundaries collide. Large hail, damaging winds and excessive lightning will accompany the strongest storms. With the rather early onset of convection this afternoon, expect the threat for strong/severe storms convection to end around sunset with lingering rain/embedded storms ending by late evening. Sun-Mon...A rinse-and-repeat weather pattern will stick around for Sunday and Monday, with heat index values climbing by another degree or two each day. Mid level ridging is forecast to build over the Florida Peninsula as upper level winds decrease further. Showers and storms are anticipated to form in the mid to late afternoon hours on Sunday, with the potential for a slightly more active west coast breeze. Westerly steering flow on Sunday will push showers and storms toward the east FL coast, while lighter steering winds on Monday will result in storm motion being more erratic. A strong storm or two cannot be ruled out each day with gusty winds being the primary threat. Outside of storms, heat index values will nudge higher into the low-mid 100s, especially on Monday. Tue-Sat...Through mid week, ridging holds over central Florida with light southerly flow backing to the southeast each afternoon (behind the sea breeze). Rain and storm chances (40-60%) will increasingly favor interior locations as the sea breeze pushes farther inland each afternoon. Daytime temps in the low 90s combined with high humidity will lead to heat indices approaching 100-105 degrees during peak heating hours. Adequate cooling, hydration, and sun protection will be needed as this stretch of hot and humid weather lasts through much of the work week. By Friday into next weekend, 500mb height anomalies hint at a change in our overall pattern...increasingly unsettled weather leading to potentially higher, more widespread rain chances. Additional cloud cover and the approach of a front could also provide some relief from the heat. Any specifics beyond that will become clearer through the upcoming week. && .MARINE... Issued at 333 PM EDT Sat May 24 2025 High pressure over the local waters will promote light southerly flow (~5-10 kt), followed by a daily afternoon/evening sea breeze that backs winds to the E/SE 10-14 kt near the coast. Generally favorable boating conditions are forecast as a result. However, scattered afternoon/evening showers and storms will create the primary boating hazard, bringing the potential for strong/gusty winds, hail, and lightning strikes. Seas 1-2 FT, up to 3 FT offshore. && .AVIATION... (18Z TAFs) Issued at 157 PM EDT Sat May 24 2025 Mainly VFR is forecast outside of showers/storms. Scat'd storms are forecast to develop this PM and SUN PM over ECFL as the ECSB converges with the WCSB and outflow from previous storms. Isol'd severe storms are forecast this PM. ESE winds this PM at around 8-12kts with gusts to 15-18kts are expected to weaken tonight before increasing on SUN after 16Z. A TEMPO group at 09-13Z for MVFR VIS is forecast at KSUA. && .FIRE WEATHER... Issued at 333 PM EDT Sat May 24 2025 No low RH concerns for the foreseeable future. High pressure over the area for the next several days will promote light southerly flow, backing to the southeast each afternoon behind the east coast sea breeze. The sea breeze will be the focus for developing rain and lightning storms each afternoon and evening as it moves inland. Lightning strikes could lead to additional fire starts. Daytime smoke dispersion will be Good to Very Good with lower values along the immediate coast in the Fair category. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 90 71 91 / 10 40 20 50 MCO 72 91 73 92 / 20 60 20 60 MLB 73 88 74 89 / 30 50 20 60 VRB 72 89 73 90 / 30 40 20 60 LEE 71 92 73 92 / 10 60 20 60 SFB 71 92 72 93 / 10 60 20 60 ORL 72 92 73 92 / 20 60 20 60 FPR 71 89 73 90 / 40 40 20 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && DISCUSSION...Kelly AVIATION...Fehling
In the hours before
Local storm report, May 24, 3:55 PM EDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
355 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0301 PM Hail Palm Bay 27.99N 80.66W
05/24/2025 M1.25 Inch Brevard FL Trained Spotter
Updates previous hail report from Palm Bay.
Trained spotter reports nickel to
half-dollar-size hail in Palm Bay. Hail
lasted 2 to 4 mintues.
&&Local storm report, May 24, 3:59 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
359 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM Hail 1 N Vero Lake Estates 27.75N 80.53W
05/24/2025 E1.00 Inch Indian River FL Trained Spotter
Quarter size hail estimated in Vero Lake
Estates by trained spotter.
&&
HeilLocal storm report, May 24, 4:00 PM EDT, 18 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Melbourne FL
400 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Hail Vero Lake Estates 27.75N 80.53W
05/24/2025 E1.75 Inch Indian River FL Broadcast Media
Updates previous hail report from Vero Lake
Estates. Estimated quarter to golf ball size
hail based on photos shared by local media
in Vero Lake Estates. Hail occurred at 103rd
Ct & S 85th St.
&&
HeilLocal storm report, May 24, 4:01 PM EDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Melbourne FL
401 PM EDT Sat May 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM Hail 1 N Vero Lake Estates 27.76N 80.53W
05/24/2025 M1.00 Inch Indian River FL Trained Spotter
Trained spotter estimates hail to quarter
size at Minds Eye Observatory (private) in
Vero Lake Estates.
&&
HeilSpecial weather statement, May 24, 4:15 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Melbourne FL
415 PM EDT Sat May 24 2025
FLZ259-264-242100-
Inland St. Lucie FL-Inland Martin FL-
415 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL ST. LUCIE AND
WESTERN MARTIN COUNTIES THROUGH 500 PM EDT...
At 414 PM EDT, Doppler radar was tracking a strong thunderstorm near
Indiantown, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Indiantown, J And S Fish Camp, and Port Mayaca.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2700 8062 2708 8066 2711 8066 2712 8068
2720 8068 2731 8047 2703 8028 2696 8043
2696 8061
TIME...MOT...LOC 2014Z 234DEG 10KT 2713 8044
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
FehlingSpecial weather statement, May 24, 4:17 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
417 PM EDT Sat May 24 2025
FLZ154-159-254-259-242100-
Coastal St. Lucie FL-Inland St. Lucie FL-Inland Indian River FL-
Coastal Indian River FL-
417 PM EDT Sat May 24 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL ST. LUCIE AND
SOUTHEASTERN INDIAN RIVER COUNTIES THROUGH 500 PM EDT...
At 417 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pointe West, or near Vero Beach South, moving southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Vero Beach, Indian River Shores, Vero Beach South, Gifford, and
Winter Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2751 8059 2770 8062 2778 8038 2751 8027
TIME...MOT...LOC 2017Z 304DEG 18KT 2765 8048
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SedlockThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:49 PM EDT | Special Weather Statement | MLB | Okeechobee | 41 min |
| May 24, 2:44 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| May 24, 3:02 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River | 43 min |
| May 24, 3:08 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Seminole | 52 min |
| May 24, 3:15 PM EDT | Special Weather Statement | MLB | Osceola | 45 min |
| May 24, 3:23 PM EDT | Severe Thunderstorm Warning | MLB | Osceola | 52 min |
| May 24, 3:25 PM EDT | Severe Thunderstorm Warning | MLB | Indian River | 50 min |
| May 24, 3:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| May 24, 3:32 PM EDT | Special Weather Statement | MLB | Volusia | 43 min |
| May 24, 3:41 PM EDT | Special Weather Statement | MLB | Osceola | 49 min |
| May 24, 3:45 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Orange, Osceola | 45 min |
| May 24, 3:48 PM EDT | Severe Thunderstorm Warning | MLB | Brevard, Indian River, Osceola | 42 min |
| May 24, 4:15 PM EDT | Special Weather Statement | MLB | Martin | 45 min |
| May 24, 4:17 PM EDT | Special Weather Statement | MLB | Indian River | 43 min |
| May 24, 4:23 PM EDT | Severe Thunderstorm Warning | MLB | Lake, Volusia | 37 min |
| May 24, 4:24 PM EDT | Special Weather Statement | MLB | Brevard | 51 min |
| May 24, 4:45 PM EDT | Special Weather Statement | MLB | Orange | 30 min |
| May 24, 4:47 PM EDT | Severe Thunderstorm Warning | MLB | Martin, Saint Lucie | 43 min |
| May 24, 5:22 PM EDT | Special Weather Statement | MLB | Lake | 38 min |
| May 24, 5:29 PM EDT | Severe Thunderstorm Warning | MLB | Lake | 31 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.